Anisotropic inverse problems and Carleman estimates
Séminaire Équations aux dérivées partielles (Polytechnique) (2007-2008), Talk no. 8, 17 p.

This note reports on recent results on the anisotropic Calderón problem obtained in a joint work with Carlos E. Kenig, Mikko Salo and Gunther Uhlmann [8]. The approach is based on the construction of complex geometrical optics solutions to the Schrödinger equation involving phases introduced in the work [12] of Kenig, Sjöstrand and Uhlmann in the isotropic setting. We characterize those manifolds where the construction is possible, and give applications to uniqueness for the corresponding anisotropic inverse problems in dimension n3.

@article{SEDP_2007-2008____A8_0,
     author = {Dos Santos Ferreira, David},
     title = {Anisotropic inverse problems and Carleman estimates},
     journal = {S\'eminaire \'Equations aux d\'eriv\'ees partielles (Polytechnique)},
     publisher = {Centre de math\'ematiques Laurent Schwartz, \'Ecole polytechnique},
     year = {2007-2008},
     note = {talk:8},
     language = {en},
     url = {http://www.numdam.org/item/SEDP_2007-2008____A8_0}
}
Dos Santos Ferreira, David. Anisotropic inverse problems and Carleman estimates. Séminaire Équations aux dérivées partielles (Polytechnique) (2007-2008), Talk no. 8, 17 p. http://www.numdam.org/item/SEDP_2007-2008____A8_0/

[1] Yu. E. Anikonov, Some methods for the study of multidimensional inverse problems for differential equations, Nauka Sibirsk. Otdel, Novosibirsk (1978). | MR 504333

[2] K. Astala, M. Lassas, L. Päivärinta, Calderón’s inverse problem for anisotropic conductivity in the plane, Comm. Partial Differential Equations, 30 (2005), 207–224. | Zbl 1129.35483

[3] K. Astala, L. Päivärinta, Calderón’s inverse conductivity problem in the plane, Ann. of Math., 163 (2006), 265–299. | Zbl 1111.35004

[4] D. C. Barber, B. H. Brown, Progress in electrical impedance tomography, in Inverse problems in partial differential equations, edited by D. Colton, R. Ewing, and W. Rundell, SIAM, Philadelphia (1990), 151–164. | MR 1046435 | Zbl 0714.65095

[5] R. M. Brown, G. Uhlmann, Uniqueness in the inverse conductivity problem for nonsmooth conductivities in two dimensions, Comm. Partial Differential Equations, 22 (1997), 1009–1027. | MR 1452176 | Zbl 0884.35167

[6] A. Calderón, On an inverse boundary value problem, Seminar on Numerical Analysis and its Applications to Continuum Physics, Rio de Janeiro, Sociedade Brasileira de Matematica, (1980), 65–73. | MR 590275

[7] D. Dos Santos Ferreira, C. E. Kenig, J. Sjöstrand, G. Uhlmann, Determining a magnetic Schrödinger operator from partial Cauchy data, Comm. Math. Phys., 271 (2007), 467–488. | MR 2287913 | Zbl pre05237972

[8] D. Dos Santos Ferreira, C. E. Kenig, M. Salo, G. Uhlmann, Limiting Carleman weights and anisotropic inverse problems, preprint (2008), arXiv:0803.3508.

[9] C. Guillarmou, A. Sa Barreto, Inverse problems for Einstein manifolds, preprint (2007), arXiv:0710.1136.

[10] L. Hörmander, The Analysis of Linear Partial Differential Operators III, Springer-Verlag, 1985. | MR 781536 | Zbl 0601.35001

[11] H. Isozaki, Inverse spectral problems on hyperbolic manifolds and their applications to inverse boundary value problems in Euclidean space, Amer. J. Math., 126 (2004), 1261–1313. | MR 2102396 | Zbl 1069.35092

[12] C. E. Kenig, J. Sjöstrand, G. Uhlmann, The Calderón problem with partial data, Ann. of Math., 165 (2007), 567–591. | MR 2299741 | Zbl 1127.35079

[13] K. Knudsen, M. Salo, Determining non-smooth first order terms from partial boundary measurements, Inverse Problems and Imaging, 1 (2007), 349–369. | MR 2282273 | Zbl 1122.35152

[14] R. Kohn, M. Vogelius, Identification of an unknown conductivity by means of measurements at the boundary, in Inverse Problems, edited by D. McLaughlin, SIAM-AMS Proc. No. 14, Amer. Math. Soc., Providence (1984), 113–123. | MR 773707 | Zbl 0573.35084

[15] M. Lassas, M. Taylor, G. Uhlmann, The Dirichlet-to-Neumann map for complete Riemannian manifolds with boundary, Comm. Anal. Geom., 11 (2003), 207–221. | MR 2014876 | Zbl 1077.58012

[16] M. Lassas, G. Uhlmann, On determining a Riemannian manifold from the Dirichlet-to-Neumann map, Ann. Sc. ENS, 34 (2001), 771–787. | Numdam | MR 1862026 | Zbl 0992.35120

[17] J. Lee, G. Uhlmann, Determining anisotropic real-analytic conductivities by boundary measurement, Comm. Pure Appl. Math., 42 (1989), 1097–1112. | MR 1029119 | Zbl 0702.35036

[18] W. Lionheart, Conformal uniqueness results in anisotropic electrical impedance imaging, Inverse Problems, 13 (1997), 125-134. | MR 1435872 | Zbl 0868.35140

[19] R. G. Mukhometov, The reconstruction problem of a two-dimensional Riemannian metric, and integral geometry (Russian), Dokl. Akad. Nauk SSSR, 232 (1977), 32–-35. | MR 431074 | Zbl 0372.53034

[20] A. Nachman, Global uniqueness for a two-dimensional inverse boundary value problem, Ann. of Math., 143 (1996), 71–96. | MR 1370758 | Zbl 0857.35135

[21] G. Nakamura, Z. Sun, G. Uhlmann, Global identifiability for an inverse problem for the Schrödinger equation in a magnetic field, Math. Ann., 303 (1995), 377–388. | MR 1354996 | Zbl 0843.35134

[22] L. Päivärinta, A. Panchenko, G. Uhlmann, Complex geometric optics solutions for Lipschitz conductivities, Rev. Mat. Iberoamericana 19 (2003), 57–72. | MR 1993415 | Zbl 1055.35144

[23] L. E. Payne, H. F. Weinberger, An optimal Poincaré inequality for convex domains, Arch. Rat. Mech. Anal., 5 (1960), 286–292. | MR 117419 | Zbl 0099.08402

[24] M. Salo, Inverse boundary value problems for the magnetic Schrödinger equation, J. Phys. Conf. Series, 73 (2007), 012020.

[25] M. Salo, L. Tzou Carleman estimates and inverse problems for Dirac operators, preprint, 2007.

[26] V. Sharafutdinov, Integral geometry of tensor fields, in Inverse and Ill-Posed Problems Series, VSP, Utrecht, 1994. | MR 1374572 | Zbl 0883.53004

[27] V. Sharafutdinov, On emission tomography of inhomogeneous media, SIAM J. Appl. Math., 55 (1995), 707–718. | MR 1331582 | Zbl 0843.92013

[28] Z. Sun, G. Uhlmann, Generic uniqueness for an inverse boundary value problem, Duke Math. J., 62 (1991), 131–155. | MR 1104326 | Zbl 0728.35132

[29] Z. Sun, G. Uhlmann, Anisotropic inverse problems in two dimensions, Inverse Problems, 19 (2003), 1001–1010. | MR 2024685 | Zbl 1054.35139

[30] J. Sylvester, An anisotropic inverse boundary value problem, Comm. Pure Appl. Math., 43 (1990), 201–232. | MR 1038142 | Zbl 0709.35102

[31] J. Sylvester, G. Uhlmann, A global uniqueness theorem for an inverse boundary value problem, Ann. of Math., 125 (1987), 153–169. | MR 873380 | Zbl 0625.35078

[32] J. Sylvester, G. Uhlmann, Inverse boundary value problems at the boundary – continuous dependence, Comm. Pure Appl. Math., 41 (1988), 197–219. | MR 924684 | Zbl 0632.35074